Anaemia and AF / warfarin?

Hi everyone, hope you are enjoying the sunny weather? A quick question please ... has anyone suffered from B12 / folic acid deficiency while in AF or on Warfarin. I have been in permanent AF for 8 weeks now and on warfarin for the same time. Had some tummy troubles and blood tests revealed the above. Is it a coincidence? The combination n of both has exhausted me. I have days where I can literally do nothing.

7 Replies

oldestnewest
  • I suspect it is coincidence. Warfarin doesn't work on the blood in that was as far as I know. It works in the liver to reduce thrombin production. Thrombin is what clots are made of. Hence anticoagulant. AF will leave you tired for sure but sounds like you have other issues. Poor old warfarin everybody blames it for something!lol

    Bob

  • Interesting that you had a test and it was discovered that you were lacking B12 etc. Are you taking supplements now? If so, have they helped?

    When you say you are in permanent AF, is your heart doing an irregular beat or is it racing?

    I can understand how tired you must be feeling as I've had 2 x 6week periods with my heart racing constantly in the last 9 months.

    Hope you soon feel better.

  • Not had that, no, though my mother had pernicious anaemia, which I understand is a vitamin B12 deficiency. She had to have injections because she wasn't producing it herself. She wasn't on warfarin though, it was just a condition. I suspect Bob's right and you've just hit the unfortunate jackpot... You have my sympathy, sometimes the bisoprolol makes me so tired it's untrue.

    Lis

  • Certainly agree about bisoprolol , I was so weak and tired hospital took me of it, I could not function !! Maybe you could try another ? Good luck

  • It's a thought... Maybe I can persuade our GP practice to look at something else! :)

  • Thanks all. I guess its just bad timing! Am waiting to here back from GP about next steps re Anaemia. My permanent AF is not a racing heartbeat (thank god) but a permanent irregular one. Its like my heart takes a breather every 4/5 beats . Generally I am coping with it but getting increasingly frustrated that it can't be put right until my INR settles, which is taking ages. I didn't want to take B12 supplements in case it affected my warfarin but I gave in on Sunday as I felt so bad. Thankfully they have worked but am anxious about the INR reading later today. EP said I could go back on Flecainide but only when INR settled (going round in circles!!). Steph

  • Regarding the B12 deficiency, I have been having an injection every 3 months for the last 10 years of B12. This works very well for me, no problems. I have also been tired and exhausted taking Bisoprolol, but I think my body is used to it now, and feel much better. Lucky me, after pacemaker and 3 catheter ablations, no more AF! Wish you all the best, and it is very possible to feel better, even if it takes a while.

You may also like...